Insomnia, I can't go on anymore!

Hello all :)

I got a hypoactiv thyroid, been on 50mcg Levo since September last year, check up after 6 months (not my fault) showed TSH 8.9 (0.35-5.0) highest ever since diagnosed. Now on 100mcg Levo, feel like on speed, a lot better generally, high levels of energy but no sleep, max 2h per night, disturbed and awake from the slightest noise. Even Zopiclone 7.5 don't help! Physically in top condition, psychologically a wreck. Any help...?

8 Replies

oldestnewest
  • I had insomnia too and I know many suffer with the same problem. For me, after 4 years it resolved when I took Nature-throid which I have been taking for 11 months now. It is a hypo-allergenic dessicated thyroid hormone. It may not work for everyone but I think we should be able to try alternatives and not always have to go private.

  • Hi shaws,

    How have you found the hypo allergenic dessicated thyroid hormone? I've just ordered some hypo allergenic stuff called raw thyroid that seems to have very good reviews and will make a start on it this week.

  • It might appear odd, but some people have found that taking their levothyroxine at bed-time helps! If you have not read already, have a look here:

    thyroiduk.healthunlocked.co...

    Rod

  • Is it possible that you may be slightly overmedicated? This will very likely affect your sleep. If so it may need a slight reduction in your thyroid medication

  • I had terrible insomnia linked I a dose increase and it turned out to be my adrenals not coping very well. Been trying to get them sorted and now sleeping much better again. I'm not saying this is what's happening for you as everyone's different, but it's a possibility.

  • I do not see the logic in giving a person a six-month trial of a medication and then when seeing that the medication is not helping or even making it worse to then make a decision to give more of the same medication!!! I think you should go back and question that decision. I was given two medications and could tell almost immediately whether they were helping or not.

    Ask for either additional T3 or a switch to a natural desiccated hormone. (Some people become thyrotoxic on T4).

  • If it is appropriate for your age - using natural progesterone cream is supposed to help with lack of sleep. Magnesium supplement taken at night time also helps.

    I think it's probably likely that it is caused by the adrenals ( out of sync levels of cortisol).

    I have suffered in this way for years. I find it particularly galling that Doctors surgeries now expect you to be 'bright eyed and bushy tailed' to get an appointment at 8.30 in the morning. if you have been awake most of the night - you may only just have fallen asleep at this hour. When I have tried to explain this to Doctors receptionists - they have no help or suitable response to give. usually just a dismissive shrug.

    Apparently Doctors now only provide a service to those folks who are lucky enough to sleep all night.

    Anyway....

    Good luck with sorting out a solution

    OOS

  • I had this problem until the week end even though I take my Levo at night. I think you need to find the time at night that works best for you. For example, with me, if I take it before midnight I will feel drunk during the day and I will definitely suffer from insomnia. However if I take it after midnight usually between 12.30 and 1am I can sleep without it taking me ages and I don't wake up the early hours either so I get to sleep through the night.

    I had this problem all last week because I tried to change my time to a more convenient time for me but it didn't work. I managed to catch up on a weeks sleep yesterday when I switched to taking it after midnight again.

    I also read by sheer coincidence yesterday that Paul Robinson who wrote that book about circadium rhythms(apologies for any misspelling) that he didn't get better until he found the perfect time for him to take his medication which is at 5.30am apparently. If he took it at any other time it made him ill and he suffered from insomnia.

You may also like...